The Dangers Of Mixing Alcohol With Vicodin

The Dangers Of Mixing Alcohol With Vicodin

Vicodin is a type of pain medication that is often prescribed to patients battling moderate-to-severe pain conditions. This medication combines hydrocodone and acetaminophen to create a stronger and more effective pain relieving option. Mixing this medication with alcohol can have a very damaging impact on your health. If you are battling a Vicodin or alcohol addiction, contact the Crosby Clinic to get substance abuse help as soon as possible. Prolonging this type of abuse can be life-threatening.

What Is Vicodin?

Vicodin is a strong mixture of two popular pain medications. This drug is often prescribed to treat ongoing pain conditions as well as to provide temporary relief for patients after surgery. When this drug is used as prescribed, it is extremely effective and usually safe. When individuals use this drug recreationally and/or mix it with other substances, they put their lives at risk.

Combining Vicodin With Alcohol

Alcohol consumption amplifies the sedative qualities of opioid drugs. This can cause individuals to become higher at a much faster rate than anticipated. Even a small amount of alcohol can have a severe impact on opioids. For this reason, it is extremely dangerous to drink alcohol while taking Vicodin.

Individuals that mix these substances often suffer poor balance and are at an increased risk of falling. Additionally, individuals that mix these substances may suffer memory loss, blackout, and be unable to drive or operate heavy machinery.

Alcohol Increases The Chance Of Vicodin Overdose

Alcohol and Vicodin are both depressants that change the way the brain works. They can depress the heart rate, breathing, and lower a user’s blood pressure and temperature. This can lead to life-threatening circumstances where the vital organs begin to shut down.

If these substances are used in excessive amounts, the user is at an even higher risk of suffering a fatal overdose.

Signs Of An Overdose

Individuals that experience an overdose from combining alcohol with Vicodin can have very cold skin, excessive dizziness, confusion, and weak pulse. Individuals can experience slowed or stopped breathing; they may stupor or pass out, and have a major decrease in cognitive functions. Extreme dizziness, seizures, nausea, and vomiting are also possible.

Respiratory depression is one of the most dangerous side effects of an overdose as it causes oxygen deprivation in the user’s brain. When this happens, a person can stop breathing, fall into a coma, or die.

The only way to protect yourself from this type of fatal circumstance is to get substance abuse help as soon as possible. At the Crosby Clinic, we offer patients a safe and comfortable environment for detox. This enables addicts to rid these harmful substances from their system safely.

Some patients benefit from our medically assisted detox program, which lessens the negative symptoms individuals experience as they go through withdrawal. After detox, patients stay in our drug treatment program so they can combat their addictions in order to live a happier and healthier substance-free life. Contact us today at (760) 751-1234 to see how we can help you.

Share this post

Leave a Reply

Your email address will not be published. Required fields are marked *